[Skip to Content]
[Skip to Content Landing]
Article
October 1924

MERCURIAL ERUPTIONS

Author Affiliations

Assistant Professor of Dermatology and Syphilology, Graduate School of Medicine, University of Pennsylvania PHILADELPHIA

Arch Derm Syphilol. 1924;10(4):507-514. doi:10.1001/archderm.1924.02360280101015
Abstract

Eruptions following the use of mercury are not common, considering the widespread use of the drug, yet a review of the literature reveals the fact that the occasional dermatoses which do result from its use are almost as varied in their morphology as the eruptions which may occur after the use of arsphenamin. Since the introduction of the organic arsenicals in the treatment of syphilis, a voluminous literature has collected on the eruptions which may follow their use, and but scant attention has been paid to the eruptions which may occur after the use of mercury. A notable exception is a comprehensive monograph by Almquist.1 A review of the American literature of the past twenty years reveals scarcely a mention of mercurial eruptions. This is surprising in view of the fact that the possible cutaneous manifestations from this drug parallel in part those of arsphenamin.

Mercury may evoke eruptions

×